Texas, 2008

Hail in Texas, April 26 to 27, 2008

April 26 to 27, 2008 · NWS FWD · 10 events in 5 counties and zones

A passing cold front helped severe thunderstorms develop over mainly the western portions of north Texas. Hail to the size of baseballs was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A passing cold front helped severe thunderstorms develop over mainly the western portions of north Texas. Hail to the size of baseballs was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 26, 5:22 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 26, 5:22 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
622 AM CDT SAT APR 26 2008

.AVIATION...
12Z TAF PACKAGE
VFR CONDITIONS WILL PREVAIL AT ALL SITES FOR THE BEGINNING OF THE
PERIOD AND THEN THUNDERSTORMS AND A COLD FRONT WILL AFFECT THE
AIRPORTS DURING THE OVERNIGHT HOURS. WINDS THIS MORNING HAVE
BOUNCED AROUND BETWEEN NORTHERLY AND EAST-NORTHEASTERLY. WILL
LIKELY CONTINUE TO SEE THESE WIND SHIFTS THROUGH THE MORNING
HOURS BUT SPEEDS WILL REMAIN AOB 10 KTS. MODELS VARY ON THE TIMING
OF THE COLD FRONT TONIGHT BY AS MUCH AS 6 HOURS WHICH IN TURN
WOULD AFFECT TIMING OF PRECIPITATION. SEVERE STORMS ARE LIKELY
OVERNIGHT WITH STRONG WINDS...HAIL...AND HEAVY RAIN. BEST CHANCE
FOR SEVERE WEATHER WILL LIKELY BE ALONG THE LEADING OF THE COLD
FRONT. FOR THIS PACKAGE...WILL GO WITH A FROPA AROUND 09Z IN THE
METROPLEX AND BETWEEN 10-11Z AT KACT...GIVE OR TAKE ONE OR TWO
HOURS. SIGNIFICANT ADJUSTMENTS TO TIMING MAY BE MADE IN FOLLOWING
TAF ISSUANCES.

LOW CEILINGS WILL RETURN OVERNIGHT IN ACCORDANCE WITH THE COLD
FRONT. CEILINGS WILL SLOWLY LOWER /BUT REMAIN IN VFR/ PRIOR TO
FROPA AND THEN VFR CONDITIONS CAN BE EXPECTED.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 402 AM CDT SAT APR 26 2008/

DISCUSSION...
A COOL FRONT HAS STALLED ACROSS NORTH TEXAS...NEAR A TEXARKANA...
AUSTIN...DEL RIO LINE THIS MORNING. IN THE LOWER LEVELS OF THE
ATMOSPHERE...VERY MOIST AIR IS IN PLACE SOUTH OF THE FRONT. BY
LATE AFTERNOON AND INTO THE EVENING...AN UPPER AIR DISTURBANCE
WILL MOVE RAPIDLY SOUTH-SOUTHEAST INTO NORTH TEXAS. THE
DISTURBANCE WILL PROVIDE LIFT IN THE MIDDLE AND UPPER LEVELS OF
THE ATMOSPHERE...WITH THE STATIONARY FRONT SUPPLYING LOW LEVEL
LIFT. THE SUBSEQUENT DEEP LIFT WILL COMBINE WITH THE MOISTURE TO
PROVIDE ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS.

SEVERE WEATHER PARAMETERS CURRENTLY INDICATE THAT THUNDERSTORMS
ARE LIKELY TO FORM ALONG THE FRONT...WITH THE MOST VIGOROUS
CONVECTIVE RESPONSE POSSIBLY DEVELOPING IN THE EDWARDS
PLATEAU...AND THE NORTHWEST HILL COUNTRY.

ONCE THE STORMS DEVELOP IN WEST TEXAS...OTHER STORMS WILL FORM IN
NORTH TEXAS...NEAR THE STATIONARY FRONT. MOREOVER...A FEW
ADDITIONAL STORMS LIKELY WILL FORM NORTHWEST OF THE FRONT...AS THE
FRONT TRIES TO MOVE BACK TO THE NORTHWEST IN RESPONSE TO PRESSURE
FALLS ASSOCIATED WITH THE APPROACHING UPPER DISTURBANCE.

FINALLY...THE VARIOUS INDIVIDUAL STORMS WILL COALESCE INTO ONE OR
MORE COMPLEXES/OF STORMS LATE SATURDAY...AND MOVE SOUTHEAST AND
EAST ACROSS AREA.

THE VARIOUS STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...HEAVY RAINFALL....AND A TORNADO OR TWO. THE HEAVY RAINFALL
LIKELY WILL BE A THREAT AFTER SUNSET...AND INTO THE EARLY
PORTIONS OF SUNDAY. FLASH FLOOD WATCHES MAY BE NEEDED LATER TODAY
OR THIS EVENING.  #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  53  64  45  77 /  10  90  30   0   0
WACO, TX              77  58  68  45  79 /  20  90  60   0   0
PARIS, TX             74  52  60  45  73 /  10  70  30   5   0
DENTON, TX            76  52  65  41  80 /  10  80  20   0   0
MCKINNEY, TX          76  53  66  45  76 /  10  80  20   0   0
DALLAS, TX            78  54  65  47  77 /  10  90  30   0   0
TERRELL, TX           79  55  62  45  76 /  10  90  40   5   0
CORSICANA, TX         76  57  63  44  74 /  10  90  60   5   0
TEMPLE, TX            78  57  65  43  78 /  20  90  70   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

82/26
Hazardous weather outlook, Apr 26, 2:31 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
331 AM CDT SAT APR 26 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
331 AM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TODAY...BEGINNING IN THE SOUTH THIS
MORNING AND THEN SPREADING FROM WEST TO EAST THIS AFTERNOON AND
TONIGHT. SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL
RESULTING IN FLASH FLOODING. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL BE ONGOING SUNDAY MORNING AND WILL END FROM
NORTH TO SOUTH DURING THE DAY. A FEW SEVERE STORMS MAY STILL
DEVELOP DURING THE MORNING HOURS.

ANOTHER CHANCE FOR THUNDERSTORMS WILL RETURN THURSDAY AFTERNOON
AND EVENING FOR THE EASTERN HALF OF NORTH TEXAS AND THEN STORM
CHANCES SPREAD TO MOST OF NORTH TEXAS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON
HOURS...BUT IS MORE LIKELY ACROSS MOST OF NORTH TEXAS THIS
EVENING INTO THE OVERNIGHT HOURS.

82/JLD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Hill

When
April 26, 8:44 AM CST
Where
Hill County, Malone
Measured
1 in hail
Reported by
Public
Coordinates
31.920, -96.900

Hail, Eastland

When
April 26, 10:30 PM CST
Where
Eastland County, 0.58 mi W of Cisco
Measured
1.75 in hail
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
32.380, -98.980

Hail, Eastland

When
April 26, 10:39 PM CST
Where
Eastland County, 4.31 mi WSW of Eastland
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.380, -98.890

Hail, Eastland

When
April 26, 10:47 PM CST
Where
Eastland County, 4.31 mi WSW of Eastland
Measured
2.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.380, -98.890

Baseball-size hail was reported at Highway 6 and Spur 490.

Hail, Eastland

When
April 26, 10:54 PM CST
Where
Eastland County, 3 mi W of Eastland
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.400, -98.871

Hail, Eastland

When
April 26, 11:01 PM CST
Where
Eastland County, Eastland
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.400, -98.820

Hail, Eastland

When
April 26, 11:21 PM CST
Where
Eastland County, Gorman
Measured
1.75 in hail
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
32.220, -98.680

Hail, Comanche

When
April 26, 11:30 PM CST
Where
Comanche County, 3 mi N of De Leon
Measured
1 in hail
Reported by
COOP Observer
Coordinates
32.163, -98.550

Hail, Erath

When
April 27, 12:20 AM CST
Where
Erath County, 1.36 mi WNW of Harbin
Measured
1 in hail
Reported by
Public
Coordinates
32.130, -98.290

Hail, Bosque

When
April 27, 12:55 AM CST
Where
Bosque County, 1.17 mi W of Lakeside Vlg
Measured
0.75 in hail
Reported by
Public
Coordinates
32.020, -97.520

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94610, 94598, 94599, 94601, 94602, 94603, 94604, 94605, 94606, 94607.